Thunderstorm Wind, Beaver
- When
- September 9, 10:30 PM CST
- Where
- Beaver County, 1 mi SSW of Beaver
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.800, -100.517
A severe thunderstorm moved across the eastern Oklahoma panhandle during the late evening hours producing strong winds and hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm moved across the eastern Oklahoma panhandle during the late evening hours producing strong winds and hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 9, 10:13 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1113 PM CDT SAT SEP 9 2006 .UPDATE... FORECAST UPDATED FOR EVENING WORDING. STRONG STORMS ARE JUST ENTERING BEAVER COUNTY OF THE EASTERN OKLAHOMA PANHANDLE. ANOTHER WAVE MAY TRIGGER STORMS LATER TONIGHT. STORMS ALREADY UNDERWAY IN SOUTHEAST COLORADO. MODELS VARY ON THE TIMING OF WIND SHIFTS ON SUNDAY. && .PREV DISCUSSION... (ISSUED 312 PM CDT SAT SEP 9 2006) DISCUSSION... CONFOUNDING DAY 1 FORECASTS CONTINUE TODAY...AS UPPER LOW MOVES EAST NORTHEAST OUT OF COLORADO. LIFT ON FRINGES OF UPPER WAVE SHOULD HELP THUNDERSTORMS DEVELOP SOUTH ALONG SFC TROF INTO NORTHERN HALF OF PANHANDLES TONIGHT. CONFIDENCE IS A LOT LOWER IN DEVELOPMENT FURTHER SOUTH...GIVEN MORE NORTHERLY LOCATION OF BEST LIFT AND CLOUD COVER HAVING INHIBITED HEATING LONGER...AND HAVE THEREFORE TAILORED HIGHEST POPS IN NORTHERN HALF...WHERE STORM MOTION SHOULD ALLOW FOR MORE AREAS TO SEE RAINFALL. MORE WIDESPREAD COVERAGE OF STORMS TONIGHT PERHAPS IN KANSAS WILL HELP DRIVE A FRONT THROUGH TONIGHT...LIKELY A LITTLE AHEAD OF THE TIMING SHOWN IN THE NAM...BUT MORE IN LINE WITH THE GFS TIMING...DESPITE TOO RAPID PROGRESSION OF THE SYSTEM ALOFT. ANOTHER SHORTWAVE MOVES SOUTHEAST TOMORROW IN THE WAKE OF THE MAIN WAVE...ALLOWING FOR ANOTHER CHANCE FOR STORMS TOMORROW AFTERNOON AND EVENING. WITH THE FRONTAL BOUNDARY IN THE VICINITY...ALONG WITH LINGERING MOISTURE AND DECENT HEATING...CHANCES FOR STORMS MAY BE ENHANCED...AND SO 30 PERCENT POPS SEEMED REASONABLE. UPSLOPE SFC WINDS SEEN IN OBS ALL THROUGH NORTHCENTRAL PLAINS. EXPECT THESE WINDS TO MANIFEST THEMSELVES SUNDAY NIGHT THROUGH TUESDAY NIGHT IN THE WAKE OF THE FRONTAL PASSAGE. POSITIVELY TILTED TROF ALOFT WILL PROVIDE JUST ENOUGH LIFT FOR PERSISTENT CLOUD COVER...WITH MINIMAL PRECIP CHANCES EXCEPT PERHAPS ALONG THE MIDLEVEL SHEAR ZONE...WHICH LOOKS TO SET UP ACROSS THE SOUTHEASTERN TEXAS PANHANDLE. HAVE THEREFORE OTHERWISE REMOVED POPS MONDAY NIGHT. LOWLEVEL DRYING AND CLEARING ASSOCIATED WITH SETTLING SURFACE RIDGE SHOULD APPEAR BY WEDNESDAY MORNING...WITH INCREASING TEMPERATURES AS LEE TROF BEGINS TO REDEVELOP DURING THE DAY. LOWLEVEL JET HELPS TO RESTORE A FEED OF MOISTURE FROM THE SOUTH PLAINS BY THURSDAY MORNING. DEEPENING LEE TROF THURSDAY LOOKS TO PROVIDE NOT ONLY A BREEZY AND WARM DAY ON THURSDAY...BUT ALSO A FOCUS FOR THUNDERSTORM DEVELOPMENT AREAWIDE THURSDAY AFTERNOON AND EVENING AS A SHORTWAVE TROF MOVES THROUGH AT PEAK HEATING. HAVE INCREASED POPS TO CHANCE IN THE EASTERN HALF GIVEN SEVERAL GFS RUNS DEPICTING THIS FEATURE. SFC TROF SHIFTS EAST ON FRIDAY WITH EASTERN ZONES SUBJECT TO SIMILAR STORM CONDITIONS FRIDAY AFTERNOON AND EVENING. NOT MUCH DEVIATION FROM PREVIOUS FORECAST TEMPERATURES WITH THIS PACKAGE...WITH THE EXCEPTION OF MONDAY AND TUESDAY. TEMPERATURES WERE MAINTAINED ON THE COOLER SIDE OF GUIDANCE FOR SUNDAY...AND SEVERAL DEGREES BELOW GUIDANCE FOR MONDAY AND TUESDAY GIVEN ANTICIPATED CLOUDY CONDITIONS. MEXMOS NUMBERS WERE REASONABLE FOR THE EXTENDED AND WERE ACCEPTED WITH ONLY MINOR ADJUSTMENTS. && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/21
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 323 PM CDT SAT SEP 9 2006 OKZ001>003-TXZ001>020-101100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 323 PM CDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES THROUGH TONIGHT WITH THE BEST CHANCE BEING ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE. WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...HOWEVER AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL OR DAMAGING WIND GUSTS IS NOT OUT OF THE QUESTION. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES THROUGH MONDAY WITH A SLIGHT CHANCE OF STORMS IN THE SOUTHEAST TEXAS PANHANDLE MONDAY NIGHT AND TUESDAY. STORMS WILL THEN BE POSSIBLE AREAWIDE AGAIN THURSDAY...WITH THE BEST CHANCE OF STORMS ACROSS THE EAST ON FRIDAY. AT THIS TIME...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THROUGH TONIGHT. GOEHRING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
607 PM CDT SAT SEP 09 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 4 NW AMARILLO 35.24N 101.87W
09/09/2006 M0.88 INCH POTTER TX NWS EMPLOYEE
&&
MJSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1059 PM CDT SAT SEP 9 2006 OKZ003-100445- BEAVER OK- 1059 PM CDT SAT SEP 9 2006 ...STRONG THUNDERSTORM IN BEAVER COUNTY... AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF FLORIS MOVING SOUTHEAST AT 15 MPH. ONE HALF INCH SIZE HAIL...WIND GUSTS UP TO 50 MPH AND VERY HEAVY RAINFALL ARE POSSIBLE. PEOPLE IN BEAVER COUNTY...INCLUDING THE CITY OF BEAVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JOHNSON
The Dodge City radar (KDDC), 117 km away, was scanning. The volume nearest the first event began at 04:14 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534930, 5534931.